Idaho, 2006

Wildfire in Idaho, August 22 to 25, 2006

August 22 to 25, 2006 · NWS PIH · 1 event in 1 county or zone

Connor fire about 10 miles east of Oakley burned 1,026 acres of grass, brush and juniper.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

Connor fire about 10 miles east of Oakley burned 1,026 acres of grass, brush and juniper.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Aug 22, 2:15 PM MST, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 22, 2:15 PM MST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
315 PM MDT TUE AUG 22 2006

.DISCUSSION...LATEST WEATHER CHART SHOWING SOUTHWEST FLOW ALOFT OVER
AREA WITH A VERY DRY AIRMASS IN PLACE. UPPER TROF ALONG THE WEST
COAST WILL GRADUALLY SLIDE INLAND NEXT 48 HOURS. HOT...DRY AND
BREEZY CONDITIONS WILL ONCE AGAIN CREATE ANOTHER CRITICAL FIRE
WEATHER DAY ON WEDNESDAY. UPPER TROF AND ASSOCIATED COLD FRONT WILL
SLIDE ACROSS AREA THURSDAY MORNING. FRONT SHOULD LOWER TEMPERATURES 5 TO 10
ACROSS AREA WITH RELATIVE HUMIDITY INCREASING PROPORTIONALLY.
AIRMASS APPEARS TO REMAIN RATHER DRY INTO FRIDAY. GFS KEEPING A
NEARLY STATIONARY UPPER TROF ACROSS WESTERN ID INTO NEXT WEEK. THE
EC/NAM MORE PROGRESSIVE WITH UPPER WAVE AND MOVE IT WELL THROUGH
AREA AND THEN RE-BUILD THE UPPER RIDGE ACROSS AREA FOR NEXT WEEK.
HAVE CONTINUED THE DRY TREND IN THE FORECAST SO NO SIGNIFICANT
CHANGES TO EXTENDED AT THIS TIME. APPEARS A SLOW WARMUP WILL OCCUR
DURING THE LATER HALF OF NEXT WEEK.

WINTHER

&&

.AVIATION...VFR CONDITIONS TO PREVAIL OVERNIGHT. ISOLD CONVECTION
OVER WRN WY MAY IMPACT TWB343...BUT STILL VFR EXPECTED. VFR
CONDITIONS EXPECTED AGAIN WED...BUT AN APPROACHING SYSTEM WILL
RESULT IN STRONGER WINDS WED AFTN/EVE. HEDGES

&&

.FIRE WEATHER...TWO UPPER LEVEL TROFS OFF THE WEST COAST THIS
AFTERNOON WILL PHASE INTO ONE SYSTEM LATE WED AFTERNOON AS IT MOVES
INTO IDAHO. THIS WILL RESULT IN A SIGNIFICANT INCREASE IN
SOUWESTERLY UPPER LEVEL WINDS WED AFTERNOON AND EVENING. SOME OF
THESE WINDS WILL MIX DOWN TO THE SURFACE...ESPECIALLY RIDGETOPS. THE
AIRMASS WILL REMAIN DRY AGAIN ON WED. THIS...ALONG WITH THE
INCREASED WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS WED
AFTERNOON AND EVENING. COOLER TEMPERATURES AND LESS WINDS LATE WED
NIGHT AND THURSDAY WILL DIMINISH THE FIRE WEATHER THREAT.
TEMPERATURES ARE EXPECTED TO REMAIN COOLER THROUGH THE WEEKEND. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ409-IDZ410.

RED FLAG WARNING WARNING UNTIL MIDNIGHT MDT TONIGHT FOR
IDZ411-IDZ413.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ407-IDZ412.

RED FLAG WARNING UNTIL MIDNIGHT MDT TONIGHT FOR IDZ405-IDZ406.

FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING FOR ALL FIRE WEATHER ZONES.

&&
Hazardous weather outlook, Aug 22, 4:31 AM MST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
531 AM MDT TUE AUG 22 2006

IDZ017>025-031-032-231145-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
531 AM MDT TUE AUG 22 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

RED FLAG WARNING IN EFFECT FOR ALL FIRE ZONES IN SOUTHEAST UTAH
FROM 10 AM TO MIDNIGHT TUESDAY FOR HIGH HAINES INDICES...LOW
HUMIDITIES...AND GUSTY WINDS. SOME ISOLATED DRY THUNDERSTORMS ARE
POSSIBLE TONIGHT IN THE NORTHEAST HIGHLANDS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS EXPECTED TO CONTINUE INTO
WEDNESDAY. A SERIES OF DRY SURFACE FRONTS WILL MOVE THROUGH THE
AREA ON WEDNESDAY AND THURSDAY BRINGING A CHANCE FOR ISOLATED DRY
THUNDERSTORMS IN THE CENTRAL AND NORTHERN IDAHO MOUNTAINS AND THE
UPPER SNAKE RIVER BASIN WITH WIND GUSTS OF 20-30 MPH ACROSS ALL OF
SOUTHEAST IDAHO.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Highlands

When
August 22, 4:00 PM MST to August 25, 8:00 PM MST
Where
South Central Highlands forecast zone
Reported by
GOVT OFFICIAL

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, August 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532198.